A 23-year-old female asked:
Disclaimer

had uti 2 weeks ago. took full course antibiotics was fine for 5 days now symptoms have returned. what is it?

1 doctor answer
Dr. Hunter Handsfield
53 years experience Infectious Disease
A few possibilities: Your UTI might have been caused by a bacteria that was not highly sensitive to the antibiotic you took, which only suppressed symptoms without curing the UTI. Or something other than UTI causing similar symptoms, e.g. chlamydia or gonorrhea, if at at risk for STD. Or yeast infection triggered by the antibiotic. You need to return to the doctor who treated you for reevaluation. Good luck!
Answered on Dec 27, 2015
1
1 comment
Dr. Ajay Acharya
A Verified Doctor commented
A US doctor answered Learn more
Urine culture . During UTI treatment, sex, tub bath, douching, tampon should be avoided till cured.
Dec 23, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 29-year-old female asked:
Dr. Morton Levitt
A Verified Doctor answered
A US doctor answered Learn more
UTI : If your doctor took a urine culture and the organism was sensitive to the antibiotic, you have a repeated source of infection (tampons, intercourse, ... Read More
1
1 thank
A female asked:
Dr. Yun Tran
Dr. Yun Tran answered
16 years experience Family Medicine
Get checked again: You might need another course of antibiotic.
A 24-year-old female asked:
Dr. Felecia Sumner
10 years experience Family Medicine
See doctor: Where is your soreness? Abdomen or back? Were you originally tested for a UTI, or was it diagnosed over the phone/by history. Usually your symptoms sh ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month